Alert archive / Illinois / Tornado Warnings in 1996
Tornado Warning 18, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 19, 1996, 7:17 PM CDT for Stark County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 1996, 7:17 PM CDT (00:17 UTC)
- Expired
- Apr 19, 1996, 7:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Stark County, IL
The radar
The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 497 m²/s²
- 0-3 km storm-relative helicity
- 621 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 200017 TORSPI ILC175-200045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 717 PM CDT FRI APR 19 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL ILLINOIS ...NORTHERN STARK COUNTY AT 715 PM...DOPPLER RADAR INDICATED A POSSIBLE TORNADO LOCATED 5 MILES NORTHWEST OF TOULON. THE STORM IS MOVING EAST AT 40 MPH AND WILL MOVE THROUGH THE TOWNS OF ELMIRA...OSCEOLA...AND BRADFORD. TAKE COVER IMMEDIATELY IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. ABANDON MOBILE HOMES AND VEHICLES FOR SAFER SHELTER. ACT NOW TO SAVE YOUR LIFE! $$ NOLLENDORFS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 19, 2:12 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Apr 19, 2:12 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 210 PM CDT FRI APR 19 1996 18Z SFC ANALYSIS SHOWS DEEPENING AREA OF LOW PRESS NOW CNTRD OVR SERN NE. 50 DEWPTS WERE NOW AS FAR NORTH AS C IL WITH 60S AS CLOSE AS STL AND LWV. EXPECT TRW TO DEVELOP ACROSS ERN MO AND MOV INTO WRN IL LATE THIS AFTERNOON. TEMPS ARE IN THE LOW TO MID 70S AND COULD RISE A LITTLE MORE. CAPS ARE ERODING ACCORDING TO ADAP WITH A CAP OF 2 DEGREES OR LESS ACROXSS SRN AND ERN PTNS OF CWA. CURRENT FORECAST LOOKS GOOD JUST A FEW MINOR ADJUSTMENTS NEEDED. PIA 52/69 30 SPI 55/70 50 DEC 55/69 50 CMI 54/69 50 BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:03 PM CDT | Tornado Warning | ILX | McLean | 42 min |
| Apr 19, 7:20 PM CDT | Tornado Warning | ILX | Macon | 40 min |
| Apr 19, 7:30 PM CDT | Tornado Warning | ILX | McLean | 45 min |
| Apr 19, 7:42 PM CDT | Tornado Warning | ILX | Piatt | 33 min |
| Apr 19, 7:48 PM CDT | Tornado Warning | ILX | Clay | 57 min |
| Apr 19, 7:55 PM CDT | Tornado Warning | ILX | Champaign | 50 min |
| Apr 19, 8:36 PM CDT | Tornado Warning | ILX | Vermilion | 54 min |
| Apr 19, 8:42 PM CDT | Tornado Warning | ILX | Champaign | 33 min |
| Apr 19, 8:43 PM CDT | Tornado Warning | ILX | Clay, Richland | 47 min |
| Apr 19, 9:24 PM CDT | Tornado Warning | ILX | Lawrence | 51 min |
Nearby
Tornado Warnings in Illinois, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.